Post-Transplantation Cyclophosphamide after Bone Marrow Transplantation Is Not Associated with an Increased Risk of Donor-Derived Malignancy

Research output: Contribution to journalArticle

Abstract

Post-transplantation cyclophosphamide (PTCy) can be used for graft-versus-host disease (GVHD) prophylaxis alone or in combination with other agents and is associated with excellent rates of engraftment and acute and chronic GVHD, as well as absence of post-transplantation lymphoproliferative disease. No study has previously evaluated the risk for developing donor-derived malignancy (DDM) in patients who receive PTCy. Giving chemotherapy in the immediate post-transplantation period carries with it a theoretic risk of disturbing the graft at a time of increased hematopoietic stress and causing or accelerating the development of malignancy. From 2000 to 2011, 789 patients underwent allogeneic transplantation and received PTCy at the Johns Hopkins Hospital. There were 4 cases of DDM identified among this large population, which is similar to or below the rate of DDM published in the literature. We found that the estimated cumulative incidence by competing risk analysis of DDM is 1.4% (SE, 1.02%). The use of PTCy does not appear to increase the risk of DDM.

Original languageEnglish (US)
Pages (from-to)612-617
Number of pages6
JournalBiology of Blood and Marrow Transplantation
Volume23
Issue number4
DOIs
StatePublished - Apr 1 2017

Keywords

  • Donor cell leukemia
  • Donor-derived malignancy
  • Post-transplantation cyclophosphamide

ASJC Scopus subject areas

  • Hematology
  • Transplantation

Fingerprint Dive into the research topics of 'Post-Transplantation Cyclophosphamide after Bone Marrow Transplantation Is Not Associated with an Increased Risk of Donor-Derived Malignancy'. Together they form a unique fingerprint.

  • Cite this